Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 74, NWS Austin/San Antonio, TX

March 30, 2007Real County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Mar 30, 2007, 7:24 PM CDT for Real County, Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 7:24 PM CDT (00:24 UTC)
Expired
Mar 30, 2007, 10:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Real County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2842 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2842 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
1.9
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 310025
FFWEWX
TXC385-463-310330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
724 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...
  UVALDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1030 PM CDT

* AT 718 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING      
  FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UTOPIA...  
  RIO FRIO...CAMP WOOD...BARKSDALE AND CONCAN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 2964 9963 2962 9942 2946 9943 2935 10011
      2963 10011 2962 10010 2963 10001 2972 10004
      2977 10003 2981 10000 2984 9963

$$
1 follow-up statement
000 
WGUS74 KEWX 310230
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
929 PM CDT FRI MAR 30 2007

TXC385-463-310330-
REAL TX-UVALDE TX-
929 PM CDT FRI MAR 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
UVALDE AND REAL COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LEAKEY...CAMP WOOD...CONCAN AND GARNER STATE PARK.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD 
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. WHEN 
WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE 
MAY BE YOUR OWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2964 9963 2962 9942 2946 9943 2935 10011
      2963 10011 2962 10010 2963 10001 2972 10004
      2977 10003 2981 10000 2984 9963

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 6:12 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 30, 6:12 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT FRI MAR 30 2007

.AVIATION...
CIGS NEAR 1 TO 3 THSD FT BKN TO OVC IS EXPECTED THROUGH 12Z
AS SHRA AND TSRA COME ACROSS THE AREA FROM THE WEST.  TSRA
WIND GUSTS ABOVE 30 KNOTS...WITH HAIL...AND HEAVY RAIN IS
LIKELY...CAUSING VSBYS TO FALL TO AT OR BELOW 3 MILES...
AND POSSIBLY AS LOW AS ONE HALF MILE IN PERIODS OF VERY
HEAVY RAIN. PREVAILING SFC WINDS ARE FORECAST TO SHIFT TO THE
NORTHWEST FROM 09Z TO 12Z...WITH CIGS AFT 12Z BECOMING
2 TO 4 THSD FT BKN WITH SCT SHRA AND TSRA ALONG AND EAST
OF AN AUS TO SAT TO PEZ LINE.  BY 15Z CIGS 4 TO 6 THSD FT
BKN OCNL 4 TO 6 THSD FT SCT ARE EXPECTED TO DEVELOP FROM
THE WEST WITH SHRA EAST OF AN AUS TO KARNES CITY LINE.

&&

.PREV DISCUSSION... /ISSUED 539 PM CDT FRI MAR 30 2007/

UPDATE...UPDATED THE FORECAST PACKAGE TO INCLUDE THE TORNADO
WATCH.

PREV DISCUSSION... /ISSUED 405 PM CDT FRI MAR 30 2007/

DISCUSSION...
SORRY FOR THE LATE DISCUSSION TODAY...OBVIOUSLY BUSY WITH ONGOING
SEVERE STORMS AND FLOODING SINCE 10 AM. THE MAIN FORECAST ISSUES
ARE THE SEVERE THREAT THIS EVENING...HEAVY RAIN/FLOOD THREAT
OVERNIGHT...THEN PROSPECTS FOR MORE RAIN NEXT WEEK. THE 12Z NCEP
MODELS ARE IN FAIR AGREEMENT...AND THE GFS/CANADIAN/4.5KM WRF ARE
IN GENERAL AGREEMENT WITH CONVECTIVE EVOLUTION OVERNIGHT.

IN SHORT...THE SEVERE THREAT WILL CONTINUE UNTIL EARLY EVENING FOR
THE FAR NORTHWEST COUNTIES AND WESTERN HILL COUNTRY. THE TORNADO
WATCHES WILL LIKELY EXPIRE ON TIME AT 6 PM. THERE COULD BE A FEW
MORE ISOLATED SEVERE REPORTS THIS EVENING...BUT THE SEVERE THREAT
SHOULD SUBSTANTIALLY END AFTER SUNSET.

THE DISCRETE STORMS SHOULD CONGEAL INTO A LINEAR MCS AND SWEEP
ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE CWA...INCLUDING THE
AUSTIN/SAN ANTONIO METROS AND I-35 CORRIDOR...OVERNIGHT. WE EXPECT
RAINFALL TO AVERAGE 1 TO 3 INCHES...WITH ISOLATED AMOUNTS UP TO 6
INCHES POSSIBLE. THUS THE FLASH FLOOD THREAT WILL CONTINUE AND THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 7 AM SATURDAY.

OTHERWISE...EXPECT RETURN FLOW TO REDEVELOP MONDAY...AND THE
LIKELIHOOD FOR ADDITIONAL MODERATE TO HEAVY RAIN NEXT TUE-THU. I
BROAD-BRUSHED THIS FOR NOW...AS CLIMATOLOGY AND THE PAST FEW
EVENTS SHOW THAT THE MODELS ARE GENERALLY HORRENDOUS WITH PATTERN
CHANGES AND THE MESOSCALE DETAILS IN THE DAY 4-7 RANGE. THE BASIC
FORECAST IS MILD AND HUMID WITH A GOOD CHANCE OF RAIN MID-
WEEK...THEN COOLER LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              55  72  53  82  59 /  90  30  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  57  71  44  81  54 /  90  40  -   -   -
DEL RIO INTL AIRPORT           58  81  56  80  62 /  60  -    0  -   -
SAN ANTONIO INTL AIRPORT       59  72  50  81  60 /  90  30  -   -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

11/03/08/05/WR
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI MAR 30 2007

TXZ171>173-183>194-202>209-217>225-228-311015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY
RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER
THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

In the hours before

Local storm report, Mar 30, 7:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             2 S CAMP WOOD           29.64N 100.01W
03/30/2007  M3.00 INCH       REAL               TX   TRAINED SPOTTER

            RIGHT ON HIGHWAY 55

&&

WR
Local storm report, Mar 30, 7:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
713 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             MONTELL                 29.53N 100.02W
03/30/2007  M3.00 INCH       UVALDE             TX   TRAINED SPOTTER

&&

WR
Local storm report, Mar 30, 7:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             LEAKEY                  29.72N 99.76W
03/30/2007  E1.00 INCH       REAL               TX   TRAINED SPOTTER

&&

WR
Local storm report, Mar 30, 7:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FUNNEL CLOUD     CAMP WOOD               29.67N 100.01W
03/30/2007                   REAL               TX   TRAINED SPOTTER

&&

WR
Local storm report, Mar 30, 7:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             CAMP WOOD               29.67N 100.01W
03/30/2007  E2.50 INCH       REAL               TX   TRAINED SPOTTER

&&

WR
Local storm report, Mar 30, 7:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             REAGAN WELLS            29.55N 99.80W
03/30/2007  E1.75 INCH       UVALDE             TX   TRAINED SPOTTER

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:15 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde60 min
Mar 30, 7:54 PM CDTSevere Thunderstorm WarningEWXMedina66 min
Mar 30, 9:15 PM CDTSevere Thunderstorm WarningEWXBexar, Medina30 min
Mar 30, 9:37 PM CDTSevere Thunderstorm WarningEWXVal Verde23 min
Mar 30, 9:40 PM CDTSevere Thunderstorm WarningEWXBexar26 min
Mar 30, 9:50 PM CDTSevere Thunderstorm WarningEWXKinney40 min
Mar 30, 9:56 PM CDTFlash Flood WarningEWXBexar2 hr
Mar 30, 10:27 PM CDTSevere Thunderstorm WarningEWXEdwards33 min
Mar 30, 10:30 PM CDTFlash Flood WarningEWXReal, Uvalde2 hr
Mar 30, 10:35 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde55 min
Mar 30, 10:37 PM CDTSevere Thunderstorm WarningEWXKinney23 min
Mar 30, 11:28 PM CDTSevere Thunderstorm WarningEWXUvalde32 min
Mar 30, 11:44 PM CDTSevere Thunderstorm WarningEWXMaverick61 min
Mar 31, 12:52 AM CDTSevere Thunderstorm WarningEWXAtascosa38 min
Mar 31, 1:14 AM CDTSevere Thunderstorm WarningEWXBexar46 min
Mar 31, 2:23 AM CDTSevere Thunderstorm WarningEWXFrio52 min
Mar 31, 2:39 AM CDTFlash Flood WarningEWXWilson3 hr
Mar 31, 2:46 AM CDTSevere Thunderstorm WarningEWXWilson29 min
Mar 31, 2:53 AM CDTSevere Thunderstorm WarningEWXAtascosa67 min
Mar 31, 2:57 AM CDTSevere Thunderstorm WarningEWXGonzales63 min
Mar 31, 4:14 AM CDTSevere Thunderstorm WarningEWXLavaca61 min
Mar 31, 4:24 AM CDTSevere Thunderstorm WarningEWXFayette51 min
Mar 31, 4:24 AM CDTSevere Thunderstorm WarningEWXFayette51 min
Mar 31, 4:36 AM CDTSevere Thunderstorm WarningEWXDeWitt54 min
Mar 31, 5:52 AM CDTFlash Flood WarningEWXLavaca3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.